MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT

KARL STORZ SE & CO. KG WORKING ELEMENT
Model Number 27040D
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that both the resectoscope and the cable overheated during the procedure, giving off a burnt smell.As the hospital did not have a replacement device available, they borrowed one from another hospital.Consequently, the operation was paused for 45 minutes.The procedure was successfully completed using the replacement device.No negative impact in state of health reported.Since the procedure was prolonged for 45 minutes, the case is deemed as reportable.

Brand Name
WORKING ELEMENT
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key22896091
Report Number2020550-2025-01471
Device Sequence Number20330259
Product Code HIH
UDI-Device Identifier04048551075470
UDI-Public04048551075470
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2025
Report Date (Section F) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040D
Device Catalogue Number27040D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/11/2025
Event Location Hospital
Date Report to Manufacturer08/26/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICLE: 279 CORD,HI FREQUENCY. CURVED.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown